Alert archive / North Dakota / Tornado Warnings in 2008
Tornado Warning 25, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jul 7, 2008, 3:10 PM CDT for Rolette County, North Dakota. It was in force for 35 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2008, 3:10 PM CDT (20:10 UTC)
- Expired
- Jul 7, 2008, 3:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
County Rolette County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 3:14 PM CDT | TORNADO | 1 Nw Belcourt, ND | TORNADO ON THE GROUND 1 NORTH AND 1 WEST OF BELCOURT |
| Jul 7, 3:14 PM CDT | TORNADO | Rolla, ND | TORNADO NEAR ROLLA DROPPED DOWN TWICE AND TOUCHED THE GROUND |
| Jul 7, 3:18 PM CDT | TORNADO | 2 N Belcourt, ND | TORNADO ON THE GROUND 2 NORTH OF BELCOURT |
| Jul 7, 3:30 PM CDT | TORNADO | 1 Ne Rolla, ND | TORNADO JUST MISSED HOUSE ON SOUTH SIDE. HAIL 1 1/2 INCH |
| Jul 7, 3:30 PM CDT | TORNADO | Rolla, ND | 3 OR 4 HOUSES DAMAGED BY TORNADO. |
| Jul 7, 3:35 PM CDT | TORNADO | 1 Ne Rolla, ND | DEBRIS FROM TORNADO AND HAIL 1 1/2 INCH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.2 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 247 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 693 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KBIS 072010 TORBIS NDC079-072045- /O.NEW.KBIS.TO.W.0025.080707T2010Z-080707T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CDT MON JUL 7 2008 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * TORNADO WARNING FOR... CENTRAL ROLETTE COUNTY IN NORTH CENTRAL NORTH DAKOTA... * UNTIL 345 PM CDT * AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SHELL VALLEY...OR 27 MILES EAST OF BOTTINEAU...MOVING EAST AT 34 MPH. * THE TORNADO WILL BE NEAR... BELCOURT BY 315 PM CDT... 6 MILES SOUTH OF ST. JOHN BY 320 PM CDT... ROLLA BY 325 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4895 9955 4875 9954 4877 9989 4895 9988 TIME...MOT...LOC 2010Z 271DEG 29KT 4886 9981 $$ VINING
3 follow-up statements
000 WWUS53 KBIS 072021 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 321 PM CDT MON JUL 7 2008 NDC079-072045- /O.CON.KBIS.TO.W.0025.000000T0000Z-080707T2045Z/ ROLETTE ND- 320 PM CDT MON JUL 7 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR CENTRAL ROLETTE COUNTY... AT 316 PM CDT...LOCAL LAW ENFORCEMENT REPORTED TWO TORNADOES. THESE TORNADOES WERE LOCATED NEAR BELCOURT...OR 33 MILES EAST OF BOTTINEAU...MOVING EAST AT 25 MPH. ONE WAS JUST NORTH OF BELCOURT AND THE OTHER JUST WEST OF BELCOURT. THE TORNADO WILL BE NEAR... ROLLA BY 325 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4895 9955 4875 9954 4877 9989 4895 9988 TIME...MOT...LOC 2020Z 288DEG 22KT 4885 9968 $$ VINING
000 WWUS53 KBIS 072031 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 331 PM CDT MON JUL 7 2008 NDC079-072045- /O.CON.KBIS.TO.W.0025.000000T0000Z-080707T2045Z/ ROLETTE ND- 329 PM CDT MON JUL 7 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR CENTRAL ROLETTE COUNTY... AT 325 PM CDT...TWO TORNADOES WERE REPORTED. ONE TORNADO WAS LOCATED ABOUT 2 MILES NORTHEAST OF ROLLA...AND THE OTHER WAS ABOUT 2 MILES NORTHWEST OF ROLLA...MOVING EAST AT 32 MPH. THEY WERE LOCATED NEAR HIGHWAY 5 AND MOVING EAST TOWARDS TOWNER COUNTY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4895 9955 4875 9954 4877 9989 4895 9988 TIME...MOT...LOC 2029Z 270DEG 28KT 4887 9958 $$ VINING
000 WWUS53 KBIS 072044 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 344 PM CDT MON JUL 7 2008 NDC079-072054- /O.EXP.KBIS.TO.W.0025.000000T0000Z-080707T2045Z/ ROLETTE ND- 344 PM CDT MON JUL 7 2008 ...THE TORNADO WARNING FOR CENTRAL ROLETTE COUNTY WILL EXPIRE AT 345 PM CDT/245 PM MDT/... THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES A SIGNIFICANT THREAT. THE TORNADO IS MOVING TOWARDS AMOURDALE IN TOWNER COUNTY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY EVENING FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4895 9955 4875 9954 4877 9989 4895 9988 TIME...MOT...LOC 2044Z 270DEG 28KT 4887 9940 $$ VINING
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jul 7, 2:55 PM CDT, 15 minutes earlier.
Area forecast discussion, Jul 7, 2:55 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 255 PM CDT MON JUL 7 2008 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT CURRENTLY A COLD FRONT IS MOVING THROUGH THE REGION...AND SOME CONVECTION IS BEGINNING TO FIRE FROM SOUTHWEST OF BISMARCK TO JUST EAST OF MINOT. THIS CONVECTION WILL ENCOUNTER A MORE FAVORABLE ENVIRONMENT AS IT MOVES EAST...AND THE THUNDERSTORMS WILL BECOME MORE NUMEROUS AND SOME SEVERE WEATHER MAY DEVELOP. FOR THE REMAINDER OF THE FORECAST PERIOD THE WESTERLIES STAY OVER NORTH DAKOTA WITH A SLIGHT CYCLONIC CURVATURE AND PASSING UPPER LOWS IN CANADA. THIS WILL BRING A CONTINUING CHANCE OF ACTIVITY TO OUR REGION THIS WORK WEEK. POPS HAVE BEEN INSERTED FOR WEDNESDAY NIGHT AND THURSDAY NIGHT WHEN THE STRONGEST WAVES COME THROUGH. HOWEVER ACTIVITY IS POSSIBLE ON OTHER DAYS ALSO. .LONG TERM...FRIDAY THROUGH MONDAY NIGHT THE TREND ALOFT IS FOR ZONAL FLOW WITH A SERIES OF WAVES MOVING THROUGH. EACH SHORT WAVE WILL INCREASE THE CHANCE OF CONVECTION BUT TIMING WILL BE A PROBLEM. CONSEQUENTLY...WILL HAVE ON AND OFF AGAIN CHANCE OF THUNDERSTORMS THROUGH THE EXTENDED WITH TEMPERATURES AT OR A LITTLE BELOW NORMAL. && .AVIATION...A LINE OF THUNDERSTORMS HAVE DEVELOPED FROM NEAR THE INTERNATIONAL PEACE GARDENS...80 MILES NORTHEAST OF MINOT...ALONG A CURVE THROUGH HARVEY...70 MILES EAST OF MINOT...TO NEAR ELGIN...50 MILES SOUTHWEST OF BISMARCK. THE THUNDERSTORMS HAVE FORMED ALONG THE SURFACE TROUGH AND WILL MOVE SLOWLY EAST THROUGH THE LATE AFTERNOON AND EARLY EVENING. GUSTY NORTHWEST WINDS BEHIND THE TROUGH HAVE BROUGHT DRIER AIR...AND LITTLE CHANCE OF PRECIP ALTHOUGH SMALL CONVECTIVE CUMULUS CAN BE EXPECTED. CONDITIONS WILL IMPROVE THROUGH THE EVENING AS THE TROUGH MOVES EAST AND DRIER AIR MOVES INTO THE AREA. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TSW/RL
Hazardous weather outlook, Jul 7, 4:39 AM CDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 439 AM CDT MON JUL 7 2008 NDZ001>003-009>011-017>021-031>035-040>046-080945- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 439 AM CDT MON JUL 7 2008 /339 AM MDT MON JUL 7 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE DAY AS A COLD FRONT MOVES THROUGH. NORTHWEST WINDS OF 15 TO 30 MPH WILL DEVELOP OVER WESTERN NORTH DAKOTA BEHIND THE COLD FRONT THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS WILL DEVELOP WEDNESDAY NIGHT. THERE IS A POTENTIAL FOR SOME OF THE THUNDERSTORMS TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-080945- BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-KIDDER- STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 439 AM CDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH CENTRAL NORTH DAKOTA THIS AFTERNOON. NUMEROUS SHOWERS AND THUNDERSTORMS IN THE MORNING WITH HEAVY RAIN BEING THE MAIN THREAT...WILL TRANSITION TO SCATTERED SHOWERS AND THUNDERSTORMS IN THE AFTERNOON. SOME THUNDERSTORMS MAY BE SEVERE WITH HEAVY RAINFALL...LARGE HAIL...AND DAMAGING WINDS IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS WILL DEVELOP WEDNESDAY NIGHT. THERE IS A POTENTIAL FOR SOME OF THE THUNDERSTORMS TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IF THE THUNDERSTORMS BECOME SEVERE. KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:37 PM CDT | Severe Thunderstorm Warning | BIS | Burke | 53 min |
| Jul 6, 9:29 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Renville, Ward | 61 min |
| Jul 6, 10:29 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 61 min |
| Jul 6, 11:28 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 62 min |
| Jul 6, 11:51 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 40 min |
| Jul 7, 2:34 PM CDT | Severe Thunderstorm Warning | BIS | Rolette | 56 min |
| Jul 7, 2:36 PM CDT | Tornado Warning | BIS | Rolette | 24 min |
| Jul 7, 3:13 PM CDT | Severe Thunderstorm Warning | BIS | Wells | 62 min |
| Jul 7, 3:22 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 53 min |
| Jul 7, 3:43 PM CDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman | 62 min |
| Jul 7, 4:10 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 50 min |
| Jul 7, 4:51 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 54 min |
| Jul 7, 4:57 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 31 min |
Nearby
Tornado Warnings in North Dakota, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.